×

zbMATH — the first resource for mathematics

Averaging principle for a class of stochastic reaction-diffusion equations. (English) Zbl 1176.60049
The authors consider the system of stochastic reaction-diffusion equations with a fast stochastic component
\[ \begin{alignedat}{2} \frac{\partial u^\varepsilon}{\partial t}(t,\xi)&= {\mathcal A}u^\varepsilon(t,\xi) + f(\xi,u^\varepsilon(t,\xi),v^\varepsilon(t,\xi)), &&\quad t\geq 0,\;\xi\in [0,L], \\ \frac{\partial v^\varepsilon}{\partial t}(t,\xi)&= \frac{1}{\varepsilon}\left[{\mathcal A}v^\varepsilon(t,\xi) + g(\xi,u^\varepsilon(t,\xi),v^\varepsilon(t,\xi))\right] + \frac{1}{\sqrt{\varepsilon}}\frac{\partial w}{\partial t}(t,\xi), &&{}\\ u^\varepsilon(0,\xi)&= x(\xi), \quad v^\varepsilon(0,\xi) = y(\xi), &&\quad \xi\in [0,L], \\ {\mathcal N}_1 u^\varepsilon(t,\xi) &={\mathcal N}_2 v^\varepsilon(t,\xi) = 0, &&\quad t\geq 0,\;\xi\in [0,L] \end{alignedat} \] for each \(0< \varepsilon\ll 1\). The linear operators \({\mathcal A}\) and \({\mathcal B}\), appearing respectively in the slow and in the fast equation, are second-order uniformly elliptic operators and \({\mathcal N}_1\) and \({\mathcal N}_2\) are operators acting on the boundary. The operator \({\mathcal B}\), endowed with the boundary condition \({\mathcal N}_2\), is self-adjoint and strictly dissipative. The reaction coefficients \(f\) and \(g\) are measurable mappings from \([0,L]\times\mathbb R^2\) into \(\mathbb R\) and the noisy perturbation of the fast motion equation is given by a space-time white noise.
Under some assumptions providing existence of a unique invariant measure of the fast motion with the frozen slow component, they calculate the limiting slow motion. The study of solvability of Kolmogorov equations in Hilbert spaces and the analysis of regularity properties of solutions, allow them to generalize the classical approach to finite-dimensional problems of this type in the case of SPDE’s.

MSC:
60H15 Stochastic partial differential equations (aspects of stochastic analysis)
60F99 Limit theorems in probability theory
70K65 Averaging of perturbations for nonlinear problems in mechanics
70K70 Systems with slow and fast motions for nonlinear problems in mechanics
35K57 Reaction-diffusion equations
35R60 PDEs with randomness, stochastic partial differential equations
37H10 Generation, random and stochastic difference and differential equations
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Arnold, V.I., Kozlov, V.V., Neishtadt, A.I.: Mathematical aspects of classical and celestial mechanics. Dynamical systems. III. In: Encyclopaedia of Mathematical Sciences, 3rd edn. Springer, Berlin (2006) · Zbl 1105.70002
[2] Bogoliubov, N.N., Mitropolsky, Y.A.: Asymptotic Methods in the Theory of Non-linear Oscillations. Gordon and Breach Science Publishers, New York (1961)
[3] Brin, M., Freidlin, M.I.: On stochastic behavior of perturbed Hamiltonian systems. Ergod. Theory Dyn. Syst. 20, 55–76 (2000) · Zbl 0997.37020 · doi:10.1017/S0143385700000043
[4] Cerrai, S.: Second order PDE’s in finite and infinite dimension. A probabilistic approach. In: Lecture Notes in Mathematics, vol. 1762, x+330 pp. Springer, Heidelberg (2001) · Zbl 0983.60004
[5] Da Prato, G., Zabczyk, J.: Stochastic Equations in Infinite Dimensions. Cambridge University Press, Cambridge (1992) · Zbl 0761.60052
[6] Freidlin, M.I.: On stable oscillations and equilibrium induced by small noise. J. Stat. Phys. 103, 283–300 (2001) · Zbl 1019.82008 · doi:10.1023/A:1004827921214
[7] Freidlin, M.I., Wentzell, A.D.: Random Perturbations of Dynamical Systems, 2nd edn. Springer, Heidelberg (1998) · Zbl 0922.60006
[8] Freidlin, M.I., Wentzell, A.D.: Long-time behavior of weakly coupled oscillators. J. Stat. Phys. 123, 1311–1337 (2006) · Zbl 1119.34044 · doi:10.1007/s10955-006-9133-8
[9] Gyöngy, I., Krylov, N.V.: Existence of strong solutions for Itô’s stochastic equations via approximations. Probab. Theory Relat. Fields 103, 143–158 (1996) · Zbl 0847.60038 · doi:10.1007/BF01203833
[10] Khasminskii, R.Z.: On the principle of averaging the Itô’s stochastic differential equations (Russian). Kibernetika 4, 260–279 (1968)
[11] Kifer, Y.: Some recent advances in averaging. In: Modern Dynamical Systems and Applications, pp. 385–403. Cambridge University Press, Cambridge (2004) · Zbl 1147.37318
[12] Kifer, Y.: Diffusion approximation for slow motion in fully coupled averaging. Probab Theory Relat Fields 129, 157–181 (2004) · Zbl 1069.34070 · doi:10.1007/s00440-003-0326-7
[13] Kifer, Y.: Averaging and climate models. In: Stochastic Climate Models (Chorin, 1999). Progress in Probability, vol. 49, pp. 171–188. Birkhuser, Basel (2001) · Zbl 1001.34040
[14] Kifer, Y.: Stochastic versions of Anosov’s and Neistadt’s theorems on averaging. Stochast. Dyn. 1, 1–21 (2001) · Zbl 1049.34055 · doi:10.1142/S0219493701000023
[15] Kuksin, S.B., Piatnitski, A.L.: Khasminski–Whitman averaging for randonly perturbed KdV equations. J Math Pures Appl (2008, in press)
[16] Maslowski, B., Seidler, J., Vrkoč, I.: An averaging principle for stochastic evolution equations. II. Mathematica Bohemica 116, 191–224 (1991) · Zbl 0786.60084
[17] Neishtadt, A.: Averaging in multyfrequency systems. Sov. Phys. Doktagy 21, 80–82 (1976)
[18] Papanicolaou, G.C., Stroock, D., Varadhan, S.R.S.: Martingale approach to some limit theorems. In: Papers from the Duke Turbolence Conference (Duke Univ. Duhram, N.C. 1976), Paper 6, ii+120 pp. Duke Univ. Math. Ser., vol. III. Duke Univ. Duhram, N.C. (1977)
[19] Seidler, J., Vrkoč, I.: An averaging principle for stochastic evolution equations. Časopis Pěst. Mat. 115, 240–263 (1990) · Zbl 0718.60068
[20] Veretennikov, A.Y.: On the averaging principle for systems of stochastic differential equation. Math. USSR-Sbornik 69, 271–284 (1991) · Zbl 0724.60069 · doi:10.1070/SM1991v069n01ABEH001237
[21] Volosov, V.M.: Averaging in systems of ordinary differential equations. Russ. Math. Surv. 17, 1–126 (1962) · Zbl 0119.07502 · doi:10.1070/RM1962v017n06ABEH001130
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.